Alert archive / Kentucky / Tornado Warnings in 2005
Tornado Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Nov 6, 2005, 4:40 AM CST for Hart County, Kentucky. It was in force for 20 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 4:40 AM CST (10:40 UTC)
- Expired
- Nov 6, 2005, 5:00 AM CST
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Hart County, KY
The radar
The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 4:41 AM CST | TORNADO 2 | Munfordville, KY | UPDATE TO TOUCHDOWN TIME BASED ON ANALYSIS OF ARCHIVED RADAR DATA. NWS DAMAGE SURVEY TEAM FOUND THAT A STRONG F2 TORNADO TOUCHED DOWN IN MUNFORDVILLE. APPROX. 1 MILE LONG PATH THROUGH THE CENTER OF MUNFORDVILLE. APPROX. 200 YARDS WIDE. NO INJURIES OR FATALITIE |
| Nov 6, 4:45 AM CST | TORNADO | Munfordville, KY | POSSIBLE TORNADO DAMAGE HAS US 31W BLOCKED INTO MUNFORDVILLE. |
| Nov 6, 4:45 AM CST | TORNADO | Munfordville, KY | POSSIBLE TORNADO WITH STRUCTUAL DAMAGE REPORTED BY LOCAL LAW ENFORCEMENT. |
| Nov 6, 4:45 AM CST | TORNADO | Munfordville, KY | NWS DAMAGE SURVEY TEAM FOUND THAT A STRONG F2 TORNADO TOUCHED DOWN IN MUNFORDVILLE. APPROX. 1 MILE LONG PATH THROUGH THE CENTER OF MUNFORDVILLE. APPROX. 200 YARDS WIDE. NO INJURIES OR FATALITIES. SIGNIFICANT DAMAGE TO ROOFS IN THE DOWNTOWN AREA. A PUBLIC INFOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:55 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 061040 TORLMK KYC099-061100- /O.NEW.KLMK.TO.W.0011.051106T1040Z-051106T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 440 AM CST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL AND EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 500 AM CST * AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MUNFORDVILLE...OR ABOUT 32 MILES NORTHEAST OF BOWLING GREEN... MOVING EAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HARDYVILLE BY 445 AM CST CANMER...LINWOOD AND MONROE BY 450 AM CST THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 58 AND 65. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3734 8591 3719 8602 3719 8569 3736 8570 $$ TWF
1 follow-up statement
000 WWUS53 KLMK 061059 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 557 AM EST SUN NOV 6 2005 KYC099-061107- /O.EXP.KLMK.TO.W.0011.000000T0000Z-051106T1100Z/ HART KY- 457 AM CST SUN NOV 6 2005 ...THE TORNADO WARNING FOR CENTRAL AND EASTERN HART COUNTY EXPIRES AT 500 AM CST... AT 445 AM CST...LAW ENFORCEMENT REPORTED STRUCTURAL DAMAGE FROM A POSSIBLE TORNDAO IN MUNFORDVILLE. SEVERE STORMS WERE IN FAR EASTERN HART COUNTY AT 457 AM CST...AND WILL MOVE OUT OF THE COUNTY AROUND 500 AM CST. LAT...LON 3734 8591 3719 8602 3719 8569 3736 8570 $$ TWF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Nov 6, 2:45 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 6, 2:45 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005
.SHORT TERM (TODAY AND TONIGHT)...
MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.
ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.
REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21
LONG TERM (MONDAY THROUGH SATURDAY)...
HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.
THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.
SCHOLZ
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
OUR FA.Hazardous weather outlook, Nov 5, 9:55 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1055 PM EST SAT NOV 5 2005 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071- 060945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE METRO AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
In the hours before
Local storm report, Nov 6, 3:31 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG LEWISPORT 37.93N 86.90W
11/06/2005 HANCOCK KY EMERGENCY MNGR
TREE DOWN ACROSS KY 657
&&
CMCLocal storm report, Nov 6, 4:16 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG WOODBURY 37.18N 86.64W
11/06/2005 BUTLER KY EMERGENCY MNGR
STRUCTURE DAMAGE NO DETAILS, LINES DOWN
&&
CMCLocal storm report, Nov 6, 4:27 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD LOUISVILLE 38.22N 85.74W
11/06/2005 JEFFERSON KY LAW ENFORCEMENT
LARGE AREA OF STANDING WATER ON CLEVELAND BLVD BY VA
HOSPITAL.
&&
SCHOTTLocal storm report, Nov 6, 4:28 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL ANCHORAGE 38.27N 85.54W
11/06/2005 0.25 INCH JEFFERSON KY TRAINED SPOTTER
2 REPORTS OF 1 INCH HAIL.
&&
SCHOTTLocal storm report, Nov 6, 4:34 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM HAIL 1 NE ANCHORAGE 38.28N 85.53W
11/06/2005 2.00 INCH JEFFERSON KY NWS EMPLOYEE
2 INCH HAIL REPORTED BY OFF DUTY NWS EMPLOYEE.
&&
SCHOTTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:50 AM CST | Severe Thunderstorm Warning | LMK | Hancock | 40 min |
| Nov 6, 3:08 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Nov 6, 3:23 AM CST | Severe Thunderstorm Warning | LMK | Meade | 52 min |
| Nov 6, 3:34 AM CST | Severe Thunderstorm Warning | LMK | Butler | 41 min |
| Nov 6, 3:50 AM CST | Tornado Warning | LMK | Butler | 25 min |
| Nov 6, 3:59 AM CST | Severe Thunderstorm Warning | LMK | Jefferson | 46 min |
| Nov 6, 4:00 AM CST | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 45 min |
| Nov 6, 4:23 AM CST | Severe Thunderstorm Warning | LMK | Hart | 37 min |
| Nov 6, 4:30 AM CST | Severe Thunderstorm Warning | LMK | Oldham | 27 min |
| Nov 6, 4:37 AM CST | Severe Thunderstorm Warning | LMK | Henry | 38 min |
| Nov 6, 5:01 AM CST | Severe Thunderstorm Warning | LMK | Green | 14 min |
| Nov 6, 5:12 AM CST | Severe Thunderstorm Warning | LMK | Monroe | 18 min |
| Nov 6, 5:27 AM CST | Severe Thunderstorm Warning | LMK | Cumberland | 33 min |
Nearby
Tornado Warnings in Kentucky, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.